Book to be published by the American Mathematical Society
Professor Aleksandr Pukhlikov has written a book entitled “Birationally Rigid Varieties”, to be published on July 9th by the American Mathematical Society.
The origins of the theory of birational rigidity are in the work of Max Noether and Fano; however, it was only in 1970 that Iskovskikh and Manin proved birational superrigidity of quartic three-folds. This book gives a systematic exposition of, and a comprehensive introduction to, the theory of birational rigidity, presenting in a uniform way, ideas, techniques, and results that so far could only be found in journal papers.
The recent rapid progress in birational geometry and the widening interaction with the neighbouring areas generate the growing interest to the rigidity-type problems and results. The book brings the reader to the frontline of current research. It is primarily addressed to algebraic geometers, both researchers and graduate students, but is also accessible for a wider audience of mathematicians familiar with the basics of algebraic geometry.
AMS Mathematical Surveys and Monographs 2013; 367 pages; hardcover Volume: 190 ISBN-10: 0-8218-9476-5 ISBN-13: 978-0-8218-9476-7